1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

amlodipine

Discussion in 'Diabetes Medication and Drugs' started by chrisbel, Feb 19, 2011.

  1. chrisbel

    chrisbel · Active Member

    Messages:
    36
    Likes Received:
    0
    Trophy Points:
    26
    I have just been prescribed amlodipine after trying unsuccessfully to lower my blood pressure by more natural means has anybody any experience with this medication? :(
     
  2. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    Amlodopine is just one of a number of drugs available for Hypertension. It does have a large number of possible side effects and various interactions which you should possibly have been advised about.

    I also take Bp medications with no side effects whatsoever, they too have the same type of side effects and similar warnings.

    If you are unsure about this drug then you should discuss it with your GP etc.
     
  3. navrally

    navrally · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    21
    I take Amlodipine with a cocktail of other bp tablets (see signature) and have no side effects - perhaps I am just lucky
    My first post on here since being diagnosed as T2 in Dec 2010 so no great exppereince but I have been on the bp tablets for some considerable time
     
  4. Sid Bonkers

    Sid Bonkers Type 2 · Well-Known Member

    Messages:
    3,976
    Likes Received:
    1,102
    Trophy Points:
    178
    I used to take Amlodipine and Bendroflumethiazide and suffered no bad side effects that I was aware of, I then had the Amlodipine changed to Ramipril as Ramipril has the added advantage of helping to protect the kidneys, useful for diabetics IMHO
     
  5. Clairslloyd

    Clairslloyd · Well-Known Member

    Messages:
    140
    Likes Received:
    0
    Trophy Points:
    36
    I am currently taking Ramipril and so far have had no side effects but can't help you with the other one sorry. Someone with more knowledge should come along and let you know :)
     
  6. kellieb

    kellieb · Member

    Messages:
    9
    Likes Received:
    0
    Trophy Points:
    21
    i have been on amlodipine for about 6 weeks now this is in addition to the perindopril bp tablets i was already taking. the only side effects i have suffered since taking amlodipine is hot flushes usually about 2-3 hours after taking. i was initially concerned about the swelling ankles side effects but 'touch wood' i havent experienced this.
     
  7. shirleymarye

    shirleymarye Type 2 · Active Member

    Messages:
    39
    Likes Received:
    3
    Trophy Points:
    48
    I used to take Amlodipine but I wasn't well when taking them,it affected my bladder and after looking them up I decided not to take them any more,I did see the doctor who changed it for something else.
     
  8. jenrose

    jenrose Type 2 · Well-Known Member

    Messages:
    285
    Likes Received:
    23
    Trophy Points:
    58
    I have been taking amlodipine for about four years now. I also take Valsartan. The main thing I have noticed that I am much more intolerant to hot weather, it really makes me feel ill. I think it may be the Valsartan as it does say on the leaflet to stay out of direct sunlight. The doctor said where a sun hat.
     
  9. michlo

    michlo · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    I have been taking Amlodipine for 3 months with linsopril my blood pressure is **** near normal again it was very high before i started, i just have to be aware of the extent of the exercise i do and take this into account with food etc otherwise i get light headed....

    However i dont get the sweats as much as i used to the occasional migraine is a small thing to suffer for having normal Bp...
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook